Alert archive / Kansas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 10, NWS Wichita, KS

March 30, 2016Montgomery County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Mar 30, 2016, 6:48 PM CDT for Montgomery County, Kansas. It was in force for 57 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 30, 2016, 6:48 PM CDT (23:48 UTC)
Expired
Mar 30, 2016, 7:45 PM CDT
In force
57 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

County Montgomery County, KS

The radar

The Tulsa radar (KINX), 108 km from the middle of the area, began a volume at 23:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 30, 6:50 PM CDTHAIL 1Sw Caney, KS
Mar 30, 6:51 PM CDTHAIL 0.88Havana, KS
Mar 30, 7:00 PM CDTHAIL 1.75Caney, KSLARGE HAIL REPORTED WAS GOLF BALL SIZE.
Mar 30, 7:07 PM CDTHAIL 1.751 S Coffeyville, KS
Mar 30, 7:08 PM CDTHAIL 2Coffeyville, KSTIME RADAR ESTIMATED.
Mar 30, 7:09 PM CDTHAIL 1Coffeyville, KS
Mar 30, 7:37 PM CDTHAIL 0.88Coffeyville, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 30, 1:50 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 11.8 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2016-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2016-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 565 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1102 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
565 m²/s²
0-3 km storm-relative helicity
625 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

203 
WUUS53 KICT 302348
SVRICT
KSC125-310045-
/O.NEW.KICT.SV.W.0010.160330T2348Z-160331T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
648 PM CDT WED MAR 30 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MONTGOMERY COUNTY IN SOUTHEASTERN KANSAS...

* UNTIL 745 PM CDT

* AT 648 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CANEY...
  MOVING NORTHEAST AT 30 MPH.

  HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT 
           WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  COFFEYVILLE...INDEPENDENCE...CHERRYVALE...CANEY...DEARING...TYRO...
  LIBERTY...HAVANA...BOLTON...INDEPENDENCE AIRPORT AND COFFEYVILLE
  AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3714 9596 3738 9552 3700 9552 3700 9596
TIME...MOT...LOC 2348Z 237DEG 27KT 3703 9591 

HAIL...1.75IN
WIND...60MPH
 
$$

JAKUB
3 follow-up statements
168 
WWUS53 KICT 310006
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
706 PM CDT WED MAR 30 2016

KSC125-310045-
/O.CON.KICT.SV.W.0010.000000T0000Z-160331T0045Z/
MONTGOMERY KS-
706 PM CDT WED MAR 30 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR MONTGOMERY COUNTY...

AT 706 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER TYRO...OR NEAR
CANEY...MOVING EAST AT 30 MPH.

HAZARD...GOLF BALL SIZE HAIL. 

SOURCE...TRAINED WEATHER SPOTTERS. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE 
         TO ROOFS...SIDING...WINDOWS...AND VEHICLES. 

LOCATIONS IMPACTED INCLUDE...
COFFEYVILLE...INDEPENDENCE...CHERRYVALE...CANEY...DEARING...TYRO...LIBERTY...
HAVANA...BOLTON...INDEPENDENCE AIRPORT AND COFFEYVILLE AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3714 9596 3738 9552 3700 9552 3700 9596
TIME...MOT...LOC 0006Z 267DEG 28KT 3701 9584 

HAIL...1.75IN
WIND...<50MPH
 
$$

CARUSO
767 
WWUS53 KICT 310013
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
713 PM CDT WED MAR 30 2016

KSC125-310045-
/O.CON.KICT.SV.W.0010.000000T0000Z-160331T0045Z/
MONTGOMERY KS-
713 PM CDT WED MAR 30 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR MONTGOMERY COUNTY...

AT 713 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR COFFEYVILLE...
MOVING NORTHEAST AT 50 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND 
         DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
COFFEYVILLE...INDEPENDENCE...CHERRYVALE...CANEY...DEARING...TYRO...LIBERTY...
HAVANA...BOLTON...INDEPENDENCE AIRPORT AND COFFEYVILLE AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3714 9596 3738 9552 3700 9552 3700 9596
TIME...MOT...LOC 0013Z 223DEG 41KT 3708 9554 

HAIL...1.75IN
WIND...60MPH
 
$$

CARUSO
654 
WWUS53 KICT 310039
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
739 PM CDT WED MAR 30 2016

KSC125-310049-
/O.EXP.KICT.SV.W.0010.000000T0000Z-160331T0045Z/
MONTGOMERY KS-
739 PM CDT WED MAR 30 2016

...THE SEVERE THUNDERSTORM WARNING FOR MONTGOMERY COUNTY WILL EXPIRE
AT 745 PM CDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE.  HOWEVER SMALL HAIL IS STILL POSSIBLE WITH THUNDERSTORMS
NEAR COFFEYVILLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
SOUTHEASTERN KANSAS.

LAT...LON 3714 9596 3738 9552 3700 9552 3700 9596
TIME...MOT...LOC 0037Z 237DEG 27KT 3708 9554 

$$

CARUSO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 6:31 PM CDT, 17 minutes earlier.

Area forecast discussion, Mar 30, 6:31 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
631 PM CDT WED MAR 30 2016

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 137 PM CDT WED MAR 30 2016

MAIN CONCERN WILL BE SEVERE STORM POTENTIAL OVER SOUTH
CENTRAL/SOUTHEAST KS AND TIMING THE ENDING OF THE CONVECTION.

CLUSTERS OF PRIMARILY ELEVATED STRONG TO PERHAPS MARGINALLY SEVERE
STORMS WILL CONTINUE TO SPREAD NORTHEAST INTO SOUTHEAST KS THROUGH
AT LEAST MID AFTERNOON WITH HAIL BEING THE MAIN THREAT. CLEARING/HEATING
WILL CONTINUE TO OCCUR JUST WEST OF THIS CONVECTION (PER SATELLITE
IMAGERY)...NEAR THE DRYLINE OVER SOUTH-CENTRAL KANSAS/FLINT HILLS
THIS AFTERNOON...ALLOWING MLCAPES TO INCREASE TO ~1500-2000 J/KG
IN THE 19Z-00Z TIME-FRAME...BEFORE DIMINISHING SOME TOWARD MID
EVE. DEEP-LAYER SHEAR WILL CONTINUE TO INCREASE THIS AFTERNOON
INTO THIS EVENING TO 45-60 KNOTS OVER EASTERN KS AS THE STRONG
MID-UPPER JET STREAK ADVANCES OVER THE REGION FROM THE WEST.
FORCING FROM THE MID-UPPER JET STREAK AND SOME DRYLINE CONVERGENCE
WILL PROVIDE ASCENT. THIS WILL LIKELY ALLOW FOR A FEW SUPERCELL-
TYPE STORMS TO DEVELOP NEAR/JUST EAST OF THE DRYLINE MID-LATE
AFTERNOON...ACROSS PART OF SOUTH CENTRAL KS INTO THE FLINT
HILLS/SOUTHEAST KS...WITH THE WESTERN EXTENT OF SEVERE WEATHER
POSSIBLY ALONG A LINE FROM HILLSBORO...TO WICHITA...TO WELLINGTON.
VISIBLE SATELLITE IMAGERY IS ALREADY SHOWING CONVECTIVE UPDRAFTS
TRYING TO DEVELOP OVER SOUTH CENTRAL KS/FLINT HILLS. LARGE HAIL
OF 1 TO 2 INCHES IN DIAMETER AND DAMAGING WINDS ARE LIKELY WITH
ANY OF THESE SURFACE-BASED STORMS. IN ADDITION...LOW-LEVEL
HODOGRAPH CURVATURE INCREASES TOWARD 00Z-03Z OVER THE FLINT
HILLS/SOUTHEAST KS SUGGESTING A SMALL TORNADO THREAT MAY ALSO
BE POSSIBLE. HOWEVER...SLIGHTLY BACKED MID-LEVEL WIND FIELDS MAY
PRECLUDE MORE THAN A LOW PROBABILITY OCCURRENCE. STORM MOTIONS
(RIGHT-MOVERS) ARE PROJECTED TO BE FAIRLY RAPID TO THE EAST-
NORTHEAST AT 40-45 MPH.

STORMS SHOULD LINGER THROUGH THE EVENING HOURS OVER SOUTHEAST KS
BEFORE SHIFTING EAST OUT OF THE AREA...ALTHOUGH THE SEVERE THREAT
SHOULD GRADUALLY DIMINISH TOWARD MID-LATE EVENING AS DIURNALLY
MODULATED INSTABILITY DROPS.

COOLER/DRIER AIR/MORE SEASONAL AIR WILL PUSH INTO THE REGION BEHIND
THE COLD FRONT OVERNIGHT THROUGH THURSDAY. ANOTHER SHORTWAVE WILL
DROP SOUTHEASTWARD ACROSS THE NORTHERN PLAINS TO THE MISSOURI VALLEY
THURSDAY INTO THURSDAY NIGHT. THIS FEATURE SHOULD BRING SOME MID-
LEVEL CLOUDINESS TO THE AREA...AND PERHAPS A BRIEF SPRINKLE OR TWO
IN CENTRAL KS THURSDAY AFTERNOON.

.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 137 PM CDT WED MAR 30 2016

THE LONGWAVE TROUGH WILL SHIFT EAST OF THE AREA THIS WEEKEND...WITH
THE FLOW ALOFT BACKING TO MORE NORTHWEST-WESTERLY. THIS WILL ALLOW
FOR TEMPERATURES TO GRADUALLY CLIMB BACK ABOVE NORMAL BY
SUNDAY/MONDAY. ALTHOUGH A COLD FRONT DROPS SOUTHWARD THROUGH THE
REGION MONDAY...LITTLE COOLING IS EXPECTED BEHIND IT AND
PRECIPITATION CHANCES LOOK LESS THAN 15% WITH THE FRONTAL PASSAGE SO
WILL MAINTAIN DRY FORECAST. MOSTLY CLEAR SKIES ARE SLATED FRIDAY
THROUGH MONDAY.

THE MEDIUM RANGE MODELS SHOW HIGH UNCERTAINTY WITH THE HANDLING OF
AN UPPER TROUGH OVER THE PACIFIC NORTHWEST BEGINNING EARLY NEXT
WEEK...AND HOW IT TRANSLATES EASTWARD THROUGH MID-WEEK. THIS MAY
RESULT IN A COLD FRONT PASSAGE TUESDAY NIGHT INTO WEDNESDAY WITH
PERHAPS SMALL CHANCES OF THUNDERSTORMS. AGAIN...UNCERTAINTY IN
PRECIPITATION CHANCES IS HIGH...GIVEN DISPARITIES AMONG THE MEDIUM
RANGE GFS...ECMWF...AND SPREAD AMONGST THE GFS ENSEMBLE MEMBERS.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING)
ISSUED AT 631 PM CDT WED MAR 30 2016

STRONG TO SEVERE CONVECTION WILL REMAIN SCATTERED AHEAD OF A
DRY-LINE AND COLD FRONT TONIGHT...MAINLY AFFECTING FAR EASTERN
KANSAS. GUSTY NORTHWEST WINDS WILL DEVELOP BEHIND THE COLD FRONT
AND CONTINUE INTO THURSDAY. WHILE MAINLY VFR CONDITIONS...SOME
TRANSIENT MVFR/IFR IN CONVECTION AT KCNU CAN BE EXPECTED WITH
A BRIEF PERIOD OF MVFR STRATOCU BEHIND THE COLD FRONT TONIGHT
ACROSS CENTRAL KANSAS.

KED

&&

.FIRE WEATHER...
ISSUED AT 137 PM CDT WED MAR 30 2016

VERY HIGH GRASSLAND FIRE DANGER LEVELS WILL PERSIST OVER CENTRAL AND
SOUTH CENTRAL KS INTO EARLY THIS EVENING BEFORE SUBSIDING DUE TO
ABOVE NORMAL TEMPERATURES AND GUSTY WINDS.

BREEZY NORTHWEST WINDS THURSDAY AND FRIDAY WILL ALLOW THE GRASSLAND
FIRE DANGER INDEX TO REMAIN IN THE VERY HIGH CATEGORY DURING THE
AFTERNOON HOURS...MAINLY FOR LOCATIONS WEST OF THE FLINT HILLS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    45  63  37  58 /  10  10  10   0
HUTCHINSON      44  62  33  57 /  10  10  10   0
NEWTON          43  62  36  57 /  10  10  10   0
ELDORADO        44  64  38  57 /  30  10  10   0
WINFIELD-KWLD   43  66  37  59 /  30  10  10   0
RUSSELL         40  60  31  55 /  20  10  10   0
GREAT BEND      39  60  32  56 /  10  10  10   0
SALINA          45  61  34  57 /  20  10  10   0
MCPHERSON       43  61  33  57 /  10  10  10   0
COFFEYVILLE     47  65  39  59 /  60  10  10   0
CHANUTE         47  64  38  58 /  60  10  10  10
IOLA            46  63  37  57 /  60  10  10  10
PARSONS-KPPF    47  65  39  59 /  60  10  10  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM...JMC
LONG TERM...JMC
AVIATION...KED
FIRE WEATHER...JMC
Hazardous weather outlook, Mar 30, 3:03 PM CDT, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
303 PM CDT WED MAR 30 2016

KSZ032-033-047>053-067>072-082-083-091>096-098>100-312015-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
303 PM CDT WED MAR 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
EAST CENTRAL KANSAS...SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FEW SEVERE STORMS ARE LIKELY LATE THIS AFTERNOON AND EARLY THIS EVENING
MAINLY ALONG AND EAST OF A LINE...FROM HILLSBORO TO DERBY TO
CALDWELL. GOLF BALL SIZED HAIL AND DAMAGING WINDS WILL BE
LIKELY...WITH A LOWER RISK FOR A TORNADO.

VERY HIGH GRASSLAND FIRE DANGER LEVELS WILL PERSIST ACROSS MUCH
OF CENTRAL AND SOUTH CENTRAL KANSAS UNTIL SUNSET.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

GUSTY NORTHWEST WINDS WILL RETURN ON THURSDAY AND FRIDAY RESULTING
IN A VERY HIGH FIRE DANGER ACROSS MUCH OF CENTRAL KANSAS DURING
THE AFTERNOON HOURS. GRASSLAND FIRE DANGER LEVELS MAY BECOME VERY
HIGH SUNDAY AFTERNOON ACROSS CENTRAL AND SOUTH CENTRAL KANSAS.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS WILL BE NEEDED UNTIL 9 PM...GENERALLY EAST OF A
LINE FROM HILLSBORO TO DERBY TO CALDWELL.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT
HTTP://WEATHER.GOV/WICHITA/HWO/

In the hours before

Special weather statement, Mar 30, 5:09 PM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
509 PM CDT WED MAR 30 2016

KSZ069-302245-
BUTLER KS-
509 PM CDT WED MAR 30 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 545 PM CDT

* AT 501 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM 6 MILES NORTHWEST OF ATLANTA...OR 9
  MILES EAST OF DOUGLASS...MOVING NORTHEAST AT 35 MPH.

HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  LEON...LATHAM...ROSALIA AND BEAUMONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3749 9699 3795 9666 3768 9652 3766 9653
      3747 9670
TIME...MOT...LOC 2201Z 218DEG 32KT 3750 9684

JAKUB
Special weather statement, Mar 30, 5:16 PM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
516 PM CDT WED MAR 30 2016

KSZ070-071-094-095-302300-
WOODSON KS-ELK KS-WILSON KS-GREENWOOD KS-
516 PM CDT WED MAR 30 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHWESTERN WOODSON COUNTY IN SOUTHEASTERN KANSAS...
  NORTHEASTERN ELK COUNTY IN SOUTHEASTERN KANSAS...
  NORTHWESTERN WILSON COUNTY IN SOUTHEASTERN KANSAS...
  SOUTHEASTERN GREENWOOD COUNTY IN SOUTHEASTERN KANSAS...

* UNTIL 600 PM CDT

* AT 515 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM NEAR FALL RIVER...OR 11 MILES
  NORTHEAST OF HOWARD...MOVING NORTHEAST AT 35 MPH.

HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  YATES CENTER...HOWARD...TORONTO...SEVERY...FALL RIVER...NEW ALBANY...
  COYVILLE...FALL RIVER LAKE...CROSS TIMBERS STATE PARK...BATESVILLE...
  TORONTO LAKE AND FALL RIVER STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3739 9611 3746 9636 3794 9608 3786 9567
TIME...MOT...LOC 2215Z 218DEG 32KT 3759 9610

JAKUB
Special weather statement, Mar 30, 6:01 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
601 PM CDT WED MAR 30 2016

KSZ098-302345-
CHAUTAUQUA KS-
601 PM CDT WED MAR 30 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  CHAUTAUQUA COUNTY IN SOUTHEASTERN KANSAS...

* UNTIL 645 PM CDT

* AT 558 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHEAST OF CEDAR VALE...
  MOVING NORTHEAST AT 45 MPH.

HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  SEDAN...CEDAR VALE...PERU...CHAUTAUQUA...ELGIN AND HALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3704 9653 3730 9636 3730 9596 3710 9597
      3700 9618 3700 9653
TIME...MOT...LOC 2258Z 229DEG 38KT 3702 9642

JAKUB
Local storm report, Mar 30, 6:34 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
634 PM CDT WED MAR 30 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0633 PM     HAIL             CHAUTAUQUA              37.02N 96.18W
03/30/2016  M1.00 INCH       CHAUTAUQUA         KS   TRAINED SPOTTER

&&

JMR
Local storm report, Mar 30, 6:37 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
637 PM CDT WED MAR 30 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0636 PM     HAIL             CHAUTAUQUA              37.02N 96.18W
03/30/2016  M1.75 INCH       CHAUTAUQUA         KS   TRAINED SPOTTER

            ACCUMULATING QUARTER TO GOLF BALL SIZE HAIL.

&&

JMR
Local storm report, Mar 30, 6:43 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
643 PM CDT WED MAR 30 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0637 PM     HAIL             3 E CHAUTAUQUA          37.02N 96.12W
03/30/2016  M1.00 INCH       CHAUTAUQUA         KS   STORM CHASER

&&

JMR

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 12:58 PM CDTSpecial Weather StatementICTChautauqua47 min
Mar 30, 1:51 PM CDTSpecial Weather StatementICTCowley39 min
Mar 30, 1:54 PM CDTSevere Thunderstorm WarningICTButler, Cowley51 min
Mar 30, 2:08 PM CDTSpecial Weather StatementICTSumner52 min
Mar 30, 2:21 PM CDTSevere Thunderstorm WarningICTCowley, Sumner39 min
Mar 30, 2:43 PM CDTSpecial Weather StatementICTButler47 min
Mar 30, 2:57 PM CDTSevere Thunderstorm WarningICTCowley24 min
Mar 30, 2:58 PM CDTSevere Thunderstorm WarningICTButler47 min
Mar 30, 3:14 PM CDTSevere Thunderstorm WarningICTButler46 min
Mar 30, 3:19 PM CDTSevere Thunderstorm WarningICTChase, Greenwood43 min
Mar 30, 3:22 PM CDTSpecial Weather StatementICTCowley38 min
Mar 30, 3:52 PM CDTSpecial Weather StatementICTButler68 min
Mar 30, 4:08 PM CDTSpecial Weather StatementICTChase52 min
Mar 30, 4:31 PM CDTSpecial Weather StatementICTCowley29 min
Mar 30, 4:33 PM CDTSpecial Weather StatementICTElk42 min
Mar 30, 4:55 PM CDTSevere Thunderstorm WarningICTChautauqua, Elk15 min
Mar 30, 5:09 PM CDTSpecial Weather StatementICTButler36 min
Mar 30, 5:16 PM CDTSpecial Weather StatementICTElk44 min
Mar 30, 6:01 PM CDTSpecial Weather StatementICTChautauqua44 min
Mar 30, 6:24 PM CDTSevere Thunderstorm WarningICTChautauqua51 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.